Alert archive / California / Wind Advisories in 2016
Wind Advisory 1, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 2, 2016, 9:58 PM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2016, 9:58 PM PST (05:58 UTC)
- Expired
- Jan 4, 2016, 4:00 AM PST
- In force
- 30 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
737 WWUS76 KHNX 030558 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 958 PM PST SAT JAN 2 2016 CAZ092-095-031400- /O.NEW.KHNX.WI.Y.0001.160103T0558Z-160104T1200Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 958 PM PST SAT JAN 2 2016 ...WIND ADVISORY IN EFFECT FOR THE EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY AND FOR THE KERN COUNTY MOUNTAINS UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. * WINDS...EAST TO SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * LOCATIONS INCLUDE...WHEELER RIDGE...METTLER...ARVIN...GRAPEVINE... GRAPEVINE PEAK...BEAR VALLEY SPRINGS. * IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. HIGHWAYS AFFECTED INCLUDE HIGHWAY 58 AND INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH|ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
5 follow-up statements
484 WWUS76 KHNX 030558 CCA NPWHNX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HANFORD CA 958 PM PST SAT JAN 2 2016 CAZ092-095-031400- /O.COR.KHNX.WI.Y.0001.160103T0558Z-160104T1200Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 958 PM PST SAT JAN 2 2016 ...WIND ADVISORY IN EFFECT FOR THE EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY AND FOR THE KERN COUNTY MOUNTAINS UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. * WINDS...EAST TO SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * LOCATIONS INCLUDE...WHEELER RIDGE...METTLER...ARVIN...GRAPEVINE... GRAPEVINE PEAK...BEAR VALLEY SPRINGS. * IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. HIGHWAYS AFFECTED INCLUDE HIGHWAY 58 AND INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
923 WWUS76 KHNX 031404 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 604 AM PST SUN JAN 3 2016 CAZ092-095-032215- /O.CON.KHNX.WI.Y.0001.000000T0000Z-160104T1200Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 604 AM PST SUN JAN 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * LOCATIONS INCLUDE...WHEELER RIDGE...METTLER...ARVIN... GRAPEVINE... GRAPEVINE PEAK...BEAR VALLEY SPRINGS. * IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. HIGHWAYS AFFECTED INCLUDE HIGHWAY 58 AND INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
784 WWUS76 KHNX 032148 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 148 PM PST SUN JAN 3 2016 CAZ092-095-040600- /O.CON.KHNX.WI.Y.0001.000000T0000Z-160104T1200Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 148 PM PST SUN JAN 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WITH LOCALLY STRONGER GUSTS AT TIMES THROUGH THIS EVENING. * LOCATIONS INCLUDE...WHEELER RIDGE...METTLER...ARVIN... GRAPEVINE... GRAPEVINE PEAK...BEAR VALLEY SPRINGS. * IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. HIGHWAYS AFFECTED INCLUDE HIGHWAY 58 AND INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO
277 WWUS76 KHNX 040602 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1002 PM PST SUN JAN 3 2016 CAZ092-095-041200- /O.CON.KHNX.WI.Y.0001.000000T0000Z-160104T1200Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 1002 PM PST SUN JAN 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * LOCATIONS INCLUDE...WHEELER RIDGE...METTLER...ARVIN... GRAPEVINE... GRAPEVINE PEAK...BEAR VALLEY SPRINGS. * IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. HIGHWAYS AFFECTED INCLUDE HIGHWAY 58 AND INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
828 WWUS76 KHNX 041156 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 356 AM PST MON JAN 4 2016 CAZ092-095-041300- /O.EXP.KHNX.WI.Y.0001.000000T0000Z-160104T1200Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 356 AM PST MON JAN 4 2016 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... WIND ADVISORY ALLOWED TO EXPIRE THIS MORNING. WIND GUSTS 25 TO 30 MPH WILL BE POSSIBLE EARLY THIS MORNING THROUGH THE GRAPEVINE PASS AND TEHACHAPI PASS. OTHERWISE WINDS HAVE SUBSIDED BELOW ADVISORY LEVEL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:10 PM PST, 6 hours 48 minutes earlier.
Area forecast discussion, Jan 2, 3:10 PM PST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
310 PM PST SAT JAN 2 2016
...UPDATED AIR QUALITY SECTION...
.SYNOPSIS...DRY WEATHER WILL CONTINUE THROUGH THE REMAINDER OF
THE WEEKEND WITH SEASONABLY COOL TEMPERATURES. A SUCCESSION OF
STORM SYSTEMS TRACKING EASTWARD FROM THE PACIFIC WILL BRING WET
WEATHER TO MUCH OF THE CENTRAL CALIFORNIA INTERIOR NEXT WEEK.
&&
.DISCUSSION...THE REX BLOCK PATTERN THAT KEPT A DRY AND STABLE
AIRMASS OVER OUR AREA FOR THE PAST FEW DAYS HAS BROKEN DOWN AS THE
DRY UPPER LOW THAT WAS SITUATED OVER NORCAL HAS LIFTED NORTHWARD
AND IS NOW OVER THE PAC NW. THIS HAS ALLOWED FOR UNDERCUTTING MID
MOISTURE TO PUSH INTO CENTRAL CA WHICH KEPT MINIMUM TEMPERATURES
IN THE SAN JOAQUIN VALLEY ABOVE THE FREEZING MARK AND INHIBITED
FOG FROM FORMING OVERNIGHT. THE MOISTURE DID PROVIDE FOR SOME
LIGHT SNOW SHOWERS EARLIER TODAY NEAR THE SOUTHERN SIERRA CREST
WITH A FEW SNOTELS REPORTING AN INCH OR TWO OF NEW SNOW.
MEANWHILE...A NEGATIVE SURFACE PRESSURE GRADIENT PATTERN HAS SET
UP ACROSS OUR AREA BETWEEN A STRONG SURFACE HIGH OVER THE GREAT
BASIN AND A LOW PRESSURE CENTER SITUATED OFF THE CA COAST NEAR
38N/136W. THIS GRADIENT PATTERN HAS PRODUCED LOCALLY STRONG WINDS
NEAR THE GRAPEVINE AREA ONCE AGAIN TODAY ALTHOUGH WIND GUSTS HAVE
NOT BEEN AS STRONG TODAY AS THEY WERE YDAY.
12Z WRF INDICATING THE OFFSHORE SYSTEM WILL SPLIT WITH THE MAIN
ENERGY PUSHING THROUGH NORTHERN BAJA SUNDAY NIGHT WHILE THE
NORTHERN PORTIONS LIFTS INTO NORCAL. A DEFORMATION BAND IN
BETWEEN THESE TWO FEATURES WILL PUSH INTO CENTRAL CA BY LATE
SUNDAY AND BRING A CHANCE OF LIGHT PRECIPITATION TO OUR AREA ON
SUNDAY NIGHT CONTINUING INTO MONDAY. WITH THE OFFSHORE P-GRADS
EXPECTED TO CONTINUE THROUGH MONDAY MORNING. GUSTY WINDS WILL BE
POSSIBLE AT TIMES IN THE KERN COUNTY MOUNTAINS...MOST NOTICEABLY
IN THE GRAPEVINE AREA ALONG I-5.
SUCCESSIVE WRF RUNS ARE INDICATING A MUCH STRONGER SYSTEM
CURRENTLY CENTERED NEAR 45N/170W REACHING THE WESTERN CONUS COAST
BY TUESDAY AND PROVIDING FOR A PERIOD OF SIGNIFICANT PRECIPITATION
ACROSS OUR AREA EARLY TUESDAY MORNING THROUGH TUESDAY EVENING. QPF
PROGS ARE INDICATING 0.4 TO 0.8 INCHES OF RAINFALL FOR THE CENTRAL
SAN JOAQUIN VALLEY ON TUESDAY AND 0.25 TO 0.5 INCHES OF RAINFALL
IN THE SOUTH VALLEY WITH HIGHER AMOUNTS PROGGED FOR THE SOUTHERN
SIERRA NEVADA AND ADJACENT FOOTHILLS. SNOW LEVELS WILL RANGE
BETWEEN 6000 AND 6500 FEET FOR MOST OF THIS EVENT AND NEW SNOWFALL
OF 8 TO 16 INCHES IS PROGGED FOR ELEVATIONS ABOVE 7000 FEET FROM
FRESNO COUNTY NORTHWARD WHILE 5 TO 10 INCHES OF SNOW IS PROGGED
ABOVE 7000 FEET FOR TULARE COUNTY.
THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT ON A WEAKER
SYSTEM PUSHING THROUGH OUR AREA ON WEDNESDAY WHICH WILL BRING
ANOTHER PERIOD OF PRECIPITATION TO OUR AREAS FOLLOWED BY A COLD
STORM THURSDAY AFTERNOON AND EVENING WHICH WILL BRING COLDER
TEMPERATURES TO OUR AREA AND PRODUCE SNOW IN THE SOUTHERN SIERRA
NEVADA FOOTHILLS AND OVER THE MAJOR PASSES THE KERN COUNTY
MOUNTAINS AND POTENTIALLY DISRUPT TRAVEL. ANOTHER SYSTEM IS NOW
PROGGED TO PUSH THROUGH NORCAL OVER THE WEEKEND WHICH MIGHT BRUSH
OUR NORTHERN AREAS.
&&
.AVIATION...AREAS OF MVFR CONDITIONS WITH LOCAL IFR WILL PREVAIL
ACROSS THE SAN JOAQUIN VALLEY. ELSEWHERE...VFR CONDITIONS WILL
PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24
HOURS.
&&
.AIR QUALITY ISSUES...ON SUNDAY JANUARY 3 2016... FIREPLACE/WOOD
STOVE BURNING STATUS IS: NO BURNING UNLESS REGISTERED IN FRESNO...
KINGS AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT
VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 01-02 70:1948 36:1961 57:1997 20:1976
KFAT 01-03 72:1948 35:1961 55:1900 23:1976
KFAT 01-04 71:1948 35:1961 53:1986 22:1976
KBFL 01-02 82:2012 37:1961 57:1997 19:1930
KBFL 01-03 75:1930 40:1983 50:1978 23:1930
KBFL 01-04 70:2012 39:1983 53:1986 14:1908
&&
.HNX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...DS
AVN/FW...BEAN
SYNOPSIS...BSO
WEATHER.GOV/HANFORDThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 1:00 PM PST | Winter Storm Watch | HNX | 23 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.